MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA ASPIRE TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

BAUSCH + LOMB ENVISTA ASPIRE TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number ETA
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hypopyon (1913); Visual Impairment (2138); Visual Disturbances (2140); Toxic Anterior Segment Syndrome (TASS) (4469); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.A review of the lot device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.Based on the available information, the root cause of this event could not be determined.Bausch + lomb will continue to monitor for similar occurrences.
 
Event or Problem Description
It was reported that 1 day after implantation of an intraocular lens (iol) into the left eye (os), the patient presented with moderate wound edema, 4+ cell, fibrin & hypopyon.Based on the findings, the surgeon concluded the cause as toxic anterior segment syndrome (tass).As a precaution, the patient was immediately referred to retina for a culture to be performed and intravitreal injections of vancomycin & ceftazidime to be administered.The following day the patient had an additional round of intravitreal injections of vancomycin & ceftazidime.There was no growth from the culture.The inflammation/tass has fully resolved.In the surgeon's opinion, the most likely cause of the event is the lens.According to the surgeon, patient outcome is good.According to the consumer, her distance vision is blurry.
 
Additional Manufacturer Narrative
Additional information: a2, b5, b6, e1, g3, h2, h6, h11.
 
Event or Problem Description
Additional information was received indicating the affected eye was right eye (od), not left eye (os), as previously reported.The consumer reported that as soon as the protective shield was removed post-op, they noticed blurry vision and saw some light on the side, with symptoms improving after a couple days.

Brand Name
ENVISTA ASPIRE TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n park pl blvd
clearwater, FL 33759
7277246600
MDR Report Key22187346
Report Number0001313525-2025-00127
Device Sequence Number12904352
Product Code MJP
UDI-Device Identifier10757770621528
UDI-Public(01)10757770621528(17)270430(11)240528(10)3Q14008
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberETA
Device Catalogue NumberETAU150+260
Device Lot Number3Q14008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale